Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Necessary and sufficient conditions for the derivation of integrals of $ L\sb{\psi }$-functions


Author: C. A. Hayes
Journal: Trans. Amer. Math. Soc. 223 (1976), 385-395
MSC: Primary 26A24; Secondary 28A15
MathSciNet review: 0427554
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It has been shown recently that a necessary and sufficient condition for a derivation basis to derive the $ \mu $-integrals of all functions in $ {L^{(q)}}(\mu )$, where $ 1 < q < + \infty $, and $ \mu $ is a $ \sigma $-finite measure, is that the basis possess Vitali-like covering properties, with covering families having arbitrarily small $ {L^{(p)}}(\mu )$-overlap, where $ {p^{ - 1}} + {q^{ - 1}} = 1$. The corresponding theorem for the case $ p = 1,q = + \infty $ was established by R. de Possel in 1936.

The present paper extends these results to more general dual Orlicz spaces. Under suitable restrictions on the dual Orlicz functions $ \Phi $ and $ \Psi $, it is shown that a necessary and sufficient condition for a basis to derive the $ \mu $-integrals of all functions in $ {L_\Psi }(\mu )$ is that the basis possess Vitali-like covering families whose $ {L_\Phi }(\mu )$-overlap is arbitrarily small. Certain other conditions relating $ {L_\Phi }(\mu )$-strength and derivability are also discussed.


References [Enhancements On Off] (What's this?)

  • [1] Antonio Cordoba, On the Vitali covering properties of a differentiation basis, Studia Math. 57 (1976), no. 1, 91–95. MR 0419714 (54 #7732)
  • [2] Miguel de Guzmán, On the derivation and covering properties of a differentiation basis, Studia Math. 44 (1972), 359–364. Collection of articles honoring the completion by Antoni Zygmund of 50 years of scientific activity, IV. MR 0330373 (48 #8710)
  • [3] C. A. Hayes Jr., Derivation in Orlicz spaces, J. Reine Angew. Math. 253 (1972), 162–174. MR 0306431 (46 #5557)
  • [4] -, Derivation of the integrals of $ {L^{(q)}}$-functions, Pacific J. Math. (to appear).
  • [5] C. Hayes and C. Y. Pauc, Derivation and martingales, Ergebnisse Math. Grenzgebiete, Bd. 49, Springer-Verlag, Berlin, 1970.
  • [6] R. de Posses, Sur la derivation abstraite des fonctions d'ensemble, J. Math. Pures Appl. 15 (1936), 391-409.
  • [7] Adriaan Cornelis Zaanen, Linear analysis. Measure and integral, Banach and Hilbert space, linear integral equations, Interscience Publishers Inc., New York; North-Holland Publishing Co., Amsterdam; P. Noordhoff N.V., Groningen, 1953. MR 0061752 (15,878b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 26A24, 28A15

Retrieve articles in all journals with MSC: 26A24, 28A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1976-0427554-4
PII: S 0002-9947(1976)0427554-4
Article copyright: © Copyright 1976 American Mathematical Society